MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER 275CC; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER 275CC; EXPANDER, SKIN, INFLATABLE
Catalog Number 3548211
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A device history record review is in progress.Once completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a primary breast reconstruction with a mentor cpx 4 breast tissue expander 275cc device that deflated after implantation.As a result, the patient underwent explantation on an unknown date.
 
Additional Manufacturer Narrative
Upon receipt by mentor, the device returned with clear fluid.No foreign material was observed within the device.Black material was observed on the shell surface.During examination, product evaluation observed a rent measuring approximately <0.1 cm on the anterior aspect.Microscopic examination of the edges of the rent gave no indications as to cause.No other anomalies were found.The complaint was confirmed since a rupture was found on the device.Nonetheless, a microscopic examination of the edges of the rent was performed and it did not provide conclusive evidence of what could be the root cause.At this point is not possible to determine the origin of the black material found on the device.There is no evidence that the issue is related with manufacturing.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 04/17/2018, the device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.On 04/22/2018, mentor received additional information about the event: the date of event was originally reported as (b)(6) 2018.New information states that date of event is (b)(6) 2017.Patient is caucasian.Deflation of suspect medical device was discovered during expander exchange surgery.Patient underwent explantation and replacement with an unspecified expander on (b)(6) 2017.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER 275CC
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7378547
Report Number1645337-2018-01797
Device Sequence Number16487320
Product Code LCJ
UDI-Device Identifier00081317006527
UDI-Public00081317006527
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue Number3548211
Device Lot Number6838317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2018
Initial Date Received by Manufacturer 02/27/2018
Supplement Date Received by Manufacturer02/27/2018
02/27/2018
Initial Report FDA Received Date03/28/2018
Supplement Report FDA Received Date05/09/2018
06/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;